Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Analysis of spectral approximations using prolate spheroidal wave functions

Author: Li-Lian Wang
Journal: Math. Comp. 79 (2010), 807-827
MSC (2000): Primary 65N35, 65N22, 65F05, 35J05
Published electronically: September 17, 2009
MathSciNet review: 2600544
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper, the approximation properties of the prolate spheroidal wave functions of order zero (PSWFs) are studied, and a set of optimal error estimates are derived for the PSWF approximation of non-periodic functions in Sobolev spaces. These results serve as an indispensable tool for the analysis of PSWF spectral methods. A PSWF spectral-Galerkin method is proposed and analyzed for elliptic-type equations. Illustrative numerical results consistent with the theoretical analysis are also presented.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2000): 65N35, 65N22, 65F05, 35J05

Retrieve articles in all journals with MSC (2000): 65N35, 65N22, 65F05, 35J05

Additional Information

Li-Lian Wang
Affiliation: Division of Mathematical Sciences, School of Physical and Mathematical Sciences, Nanyang Technological University, 637371, Singapore

Keywords: Prolate spheroidal wave functions, bandlimited functions, approximations in Sobolev spaces, spectral methods, quasi-uniform grids
Received by editor(s): July 16, 2008
Received by editor(s) in revised form: December 30, 2008
Published electronically: September 17, 2009
Additional Notes: This work is partially supported by AcRF Tier 1 Grant RG58/08, Singapore MOE Grant T207B2202, and Singapore NRF2007IDM-IDM002-010.
Article copyright: © Copyright 2009 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society